Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 16, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 1, 2008, 2:07 PM EDT for Smyth County, Virginia. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2008, 2:07 PM EDT (18:07 UTC)
- Expired
- Jun 1, 2008, 6:59 PM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Smyth County, VA
The radar
The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:15 PM EDT | FLASH FLOOD | 3 Ene Chilhowie, VA | HIGHWAY 11 IN SEVEN MILE FORD HAD SEVERAL FEET OF WATER RUNNING ACROSS IT. FLOODING OCCURRED FROM 215 PM EDT THROUGH THE TIME OF THE REPORT AT 252 PM EDT. ROADS WERE ALSO FLOODED NEAR CHILHOWIE DURING THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 011811
FFWRNK
VAC173-020000-
/O.NEW.KRNK.FF.W.0016.080601T1807Z-080602T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
207 PM EDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 800 PM EDT.
* AT 205 PM EDT...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUARRY...
MOUNT ROGERS NATIONAL RECREATION AREA...HUNGRY MOTHER STATE PARK...
SALTVILLE...MARION...BROADFORD...ATKINS AND ALLISON GAP
RAINFALL AMOUNTS OF UP TO TWO INCHES AN HOUR...WITH RAINFALL TOTALS
IN EXCESS OF FOUR INCHES ARE POSSIBLE IN THE WARNED AREA BEFORE RAIN
TAPERS OFF THIS EVENING. FLOODING IS EXPECTED TO BE THE WORST ALONG
SMALL STREAMS AND CREEKS BETWEEN SALTVILLE AND CHILHOWIE EAST TO
NEAR THOMAS BRIDGE AND SURGAR GROVE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3693 8181 3690 8134 3677 8127 3675 8133
3674 8150 3668 8163
TIME...MOT...LOC 1807Z 194DEG 0KT 3684 8172 3682 8147
3676 8132
$$
WERT3 follow-up statements
000
WGUS71 KRNK 011855
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT SUN JUN 1 2008
VAC173-020000-
/O.CON.KRNK.FF.W.0016.000000T0000Z-080602T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-
252 PM EDT SUN JUN 1 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR SMYTH
COUNTY...
AT 248 PM EDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. HIGHWAY 11 AT SEVEN
MILE FORD...APPROXIMATELY 6 MILES EAST OF THE TOWN OF
CHILHOWIE...WAS REPORTED TO BE UNDERSEVERAL FEET OF MOVING WATER. IN
ADDITION...FLOODS NEAR CHILHOWIE WERE REPORTED TO BE IMPASSIBLE DUE
TO RUSHIONG WATERS...AND ADDITIONAL FLOODING WAS REPORTED IN THE
VICINITY OF SALTVILLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT ROGERS
NATIONAL RECREATION AREA...HUNGRY MOTHER STATE
PARK...SALTVILLE...QUARRY...MARION...BROADFORD...ATKINS AND ALLISON
GAP.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3693 8181 3690 8134 3677 8127 3675 8133
3674 8150 3668 8163
TIME...MOT...LOC 1852Z 180DEG 0KT 3684 8172 3682 8147
3676 8132
$$
WERT000
WGUS71 KRNK 012119
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT SUN JUN 1 2008
VAC173-020000-
/O.CON.KRNK.FF.W.0016.000000T0000Z-080602T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-
517 PM EDT SUN JUN 1 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR SMYTH
COUNTY...
AT 513 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ROADS WERE
STILL CLOSED IN THE CHILHOWIE AREA DUE TO FLASH FLOODING OVER THE
WARNED AREA.
ADDITIONAL RAINFALL FROM SHOWER AND THUNDERSTORMS IS EXPECTED TO
MOVE THROUGH THE AREA OFF AND ON THROUGH THE LATE AFTERNOON AND
EARLY EVENING. THUS...THE WARNING WILL REMAIN IN EFFECT UNTIL THE
WATER BEGINS TO RECEDE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3693 8181 3690 8134 3677 8127 3675 8133
3674 8150 3668 8163
TIME...MOT...LOC 2117Z 180DEG 0KT 3684 8172 3682 8147
3676 8132
$$
SK000
WGUS71 KRNK 012259
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT SUN JUN 1 2008
VAC173-012307-
/O.CAN.KRNK.FF.W.0016.000000T0000Z-080602T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-
657 PM EDT SUN JUN 1 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SMYTH COUNTY...
WATER HAS RECEDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED. ADDITIONAL RAINFALL MAY MOVE IN TO THE
AREA AFTER 800 PM EDT...SO STAY TUNED THIS EVENING FOR POSSIBLE
ADDITIONAL WARNINGS IF THE RAINFALL IS HEAVY ENOUGH TO CAUSE NEW
FLOODING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3693 8181 3690 8134 3677 8127 3675 8133
3674 8150 3668 8163
TIME...MOT...LOC 2257Z 180DEG 0KT 3684 8172 3682 8147
3676 8132
$$
SKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 1:53 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 1, 1:53 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 153 PM EDT SUN JUN 1 2008 .SYNOPSIS... A COLD FRONT WILL CONTINUE ITS TRAVELS THROUGH AND THEN SOUTH OF THE AREA TODAY. HIGH PRESSURE WILL BUILD BRIEFLY INTO THE REGION ON MONDAY. ANOTHER FRONTAL BOUNDARY WILL STALL OVER THE REGION TUESDAY INTO FRIDAY. && .NEAR TERM /THROUGH THIS AFTERNOON/... SERIES OF WEAK MESOSCALE VORTICITY CENTERS EMBEDDED IN WESTERLY FLOW OVER MID ATLANTIC REGION...AND APPROACH OF REINFORCING SHOT OF COOLER AIR FROM THE NORTHWEST WILL MAINTAIN A CONTINUED THREAT OF WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE BLACKSBURG FORECAST AREA FOR THE REST OF THIS AFTERNOON. MODIFIED SOUNDINGS OVER AREA REVEAL THE POTENTIAL OF LIFTED INDEX VALUES IN THE -2 TO -4 RANGE WITH CONVECTIVE AVAILABLE POTENTIAL ENERGY EXCEEDING 1000 J/KG. DESPITE SOME THERMODYNAMIC SUPPORT FOR CONVECTION...SIGNIFICANT DYNAMIC FORCING IS LACKING...AND SIMILAR TO YESTERDAY...PERSISTENT DEEP WESTERLY WIND FLOW OVER REGION WILL RESULT IN CONVECTION BEING FAVORED OVER UPSLOPE AREAS OF THE WEST...WITH LESSER THREAT EAST OF THE BLUE RIDGE DUE TO INFLUENCE OF DOWNSLOPING. DESPITE MID AND HIGH LEVEL DEBRIS CLOUDS FROM UPSTREAM CONVECTION... AMOUNT OF INSOLATION OVER BLACKSBURG AREA HAS BEEN SUFFICIENT TO REACH CONVECTIVE TEMPERATURE IN THE MID-UPPER 70S ACROSS THE WEST...AND APPROACHING THE LOWER-MID 80S NEEDED ACROSS THE EAST. CONSIDERING THE ABOVE...GRIDS WILL CONTINUE TO DEPICT HIGHEST THREAT FOR CONVECTION ACROSS THE WEST...WITH LOWER THREAT EAST OF THE BLUE RIDGE. && .SHORT TERM /TONIGHT THROUGH TUESDAY/... APPROACH OF SURFACE RIDGE AND SOMEWHAT DRIER AND MORE STABLE AIR WILL ARRIVE TONIGHT...ALLOWING FOR DISSIPATION OF ANY REMAINING CONVECTION BY MID TO LATE EVENING ALONG WITH GRADUAL CLEARING OF THE SKY. DECOUPLING OF LOWER ATMOPSHERE WITH ARRIVAL OF SURFACE RIDGE AND ASSOCIATED SUBSIDENCE OVER RELATIVELY MOIST BOUNDARY LAYER MAY RESULT IN DEVELOPMENT OF SOME PATCHY FOG...AND THIS WILL BE INCLUDED FOR THE NORMALLY FAVORED AREAS SUCH AS THE GREENBRIER VALLEY...AND PERHAPS OUT ACROSS THE PIEDMONT AS WELL. MONDAY INTO MONDAY NIGHT THE HIGH PRESSURE WILL PROGRESS OVERHEAD AND THEN SHIFT TO THE EAST OF THE REGION. A DRY FORECAST...LIMITED CLOUD COVER...AND TEMPERATURES AROUND THE AVERAGE OF THE MET/MAV IS IN THE FORECAST WITH ADJUSTMENTS MADE FOR LOCAL BIASES. LATE MONDAY NIGHT WE SHOULD START TO SEE CLOUD COVER IN THE WEST START TO INCREASE AS SOUTHERLY FLOW IN ADVANCE OF OUR NEXT WEATHER SYSTEM DEVELOPS. ON TUESDAY...AN APPROACHING COLD FRONT SHOULD HELP TO DEVELOP SHOWERS IN THE MOUNTAINS OF WV SOUTH INTO NORTH CAROLINA DURING THE MORNING. BY THE AFTERNOON...SCATTERED COVERAGE EAST TO AROUND THE BLUE RIDGE ALONG WIT THUNDERSTORMS WILL BE POSSIBLE. PRECIPITATION ALSO WILL BE POSSIBLE EAST OF THE BLUE RIDGE GENERALLY IN AREAS NORTH OF ROUTE 460. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... FRONT WILL BE WAVERING AROUND OUR FORECAST AREA INTO THURSDAY NIGHT BEFORE RIDGE BUILDS IN EARNEST FRI-SAT. THIS WILL KEEP THE THREAT OF SHOWERS/STORMS AROUND FOR MOST OF THE PERIOD...DROPPING TO TYPICAL SUMMERTIME ATMOSPHERE TOWARD THE WEEKEND. FOLLOWED HPC/00Z ECWMF BLEND FOR THIS PERIOD. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS ARE EXPECTED AT MOST LOCATIONS THE NEXT 24 HOURS. THE EXCEPTION WILL BE SOME POCKETS OF MVFR CIGS/VSBYS IN ASSOCIATION WITH SCATTERED SHRA/TSRA THAT WILL TRAVERSE MAINLY WESTERN PORTIONS OF THE AREA THIS AFTERNOON INTO THIS EVENING. HOWEVER...ANY REDUCTION OF FLIGHT RULES BELOW VFR SHOULD BE SHORT LIVED...LESS THAN AN HOUR...AT ANY ONE GIVEN LOCATION. SURFACE WINDS WILL CONTINUE TO BE PRIMARILY FROM A WESTERLY DIRECTION THROUGH THIS EVENING UNTIL THE ARRIVAL OF THE NEXT REINFORCING SHOT OF COOLER AIR FROM THE WEST LATER TONIGHT...WHEN WINDS WILL GRADUALLY VEER INTO A MORE NORTHERLY OR NORTHEASTERLY DIRECTION. THE ARRIVAL OF THE COOL FRONT LATER TONIGHT WILL BRING DRIER AIR BACK INTO THE REGION AND ALLOW FOR A GRADUAL DECREASE IN CLOUD COVER AND WIND SPEED. WITH SUBSIDENCE INCREASING OVER A MOIST BOUNDARY LAYER...MAY SEE THE DEVELOPMENT OF SOME FOG FOR A BRIEF PERIOD BEFORE/AROUND DAYBREAK MONDAY IN THE GREENBRIER VALLEY OF SE WV AT KLWB...AND NEAR KBLF. HIGH PRESSURE WILL COVER THE AREA MONDAY BRINGING VFR CONDITIONS WITH LIGHT WINDS. YET ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT OR WEDNESDAY. THIS WILL BRING ANOTHER THREAT OF SHOWERS AND TSTMS WITH PERIODS OF MVFR...POSSIBLY IFR CONDITIONS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...WERT SHORT TERM...DS LONG TERM...WP AVIATION...DS/WERT
Hazardous weather outlook, Jun 1, 10:12 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1012 AM EDT SUN JUN 1 2008 NCZ001>006-018>020-VAZ007-009-010-012-013-015>017-032-033-043>047- 058-059-021415- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-GRAYSON-CARROLL-FLOYD- PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1012 AM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON INTO THIS EVENING. SOME OF THE STRONGEST STORMS WILL HAVE THE POTENTIAL OF PRODUCING PENNY SIZED HAIL OR WIND GUSTS TO 60 MPH. ANY STORMS WHICH DO DEVELOP ARE EXPECTED TO DISSIPATE BY OR SHORTLY AFTER SUNSET AS SURFACE TEMPERATURES BEGIN TO COOL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ011-014-018>020-022>024-034-035-WVZ042>045-021415- GILES-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 1012 AM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WERT
In the hours before
Special weather statement, Jun 1, 9:11 AM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 911 AM EDT SUN JUN 1 2008 NCZ001-018-011415- WATAUGA NC-ASHE NC- 911 AM EDT SUN JUN 1 2008 AT 906 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BEECH MOUNTAIN...OR ABOUT 6 MILES WEST OF PEORIA...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR THE TOWNS OF REESE AND SUGAR GROVE AROUND 920 AM EDT...NEAR SILVERSTONE AND SUGAR GROVE AROUND 925 AM EDT...NEAR BOONE AND MOSES CONE MEMORIAL PARK AROUND 930 AM EDT...AND NEAR TODD AND TROUT AROUND 940 AM EDT... LOCALLY HEAVY RAIN WITH RAINFALL TOTALS OF UP TO ONE HALF INCH IN LESS THAN 30 MINUTES...DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. WERT
Special weather statement, Jun 1, 11:51 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1151 AM EDT SUN JUN 1 2008 NCZ001-002-018-VAZ007-009-010-012-015-016-011700- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...WYTHEVILLE...INDEPENDENCE...GALAX 1151 AM EDT SUN JUN 1 2008 AT 1145 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING OVER EXTREME SOUTHWEST VIRGINIA ONTO THE HIGHLANDS OF NORTHWESTERN NORTH CAROLINA. ALL STORMS WERE MOVING EAST AT AROUND 30 MPH. MOST OF THE ACTIVITY THROUGH 100 PM EDT WILL REMAIN FROM NEAR WYTHEVILLE...AND POINTS TO THE SOUTH AND WEST. SOME OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN WITH RAINFALL TOTALS OF UP TO ONE HALF INCH IN LESS THAN 30 MINUTES...DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO AROUND 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. WERT
Special weather statement, Jun 1, 12:55 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1255 PM EDT SUN JUN 1 2008 NCZ001-002-018-011800- ASHE-ALLEGHANY NC-WATAUGA- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE 1255 PM EDT SUN JUN 1 2008 AT 1145 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED WIDELY SCATTERED THUNDERSTORMS MOVING EAST AT 30 MPH INTO THE HIGHLANDS OF EXTREME SOUTHWESTERN VIRGINIA INTO THE MOUNTAINS OF NORTHWESTERN NORTH CAROLINA. AREAL COVERAGE AND INTENSITY OF THE STORMS IS EXPECTED TO INCREASE AS THE AFTERNOON PROGRESSES. SOME OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN WITH RAINFALL TOTALS OF UP TO ONE INCH IN LESS THAN AN HOUR...DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO AROUND 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. VAZ007-009-010-012-015-016-011800- TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-CARROLL- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... WYTHEVILLE...INDEPENDENCE...GALAX 1255 PM EDT SUN JUN 1 2008 AT 1145 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP OVER EXTREME SOUTHWEST VIRGINIA ONTO THE HIGHLANDS OF NORTHWESTERN NORTH CAROLINA. ALL STORMS WERE MOVING EAST AT AROUND 30 MPH. MOST OF THE ACTIVITY THROUGH 200 PM EDT WILL REMAIN FROM BETWEEN RICHLANDS AND SALTVILLE EAST TO BETWEEN WYTHEVILLE AND INDEPENDENCE. SOME OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN WITH RAINFALL TOTALS OF UP TO ONE INCH IN LESS THAN ONE HOUR...DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO AROUND 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. WERT
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:48 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 57 min |
| Jun 1, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 54 min |
| Jun 1, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 49 min |
| Jun 1, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, City of Covington | 57 min |
| Jun 1, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Rockbridge | 53 min |
| Jun 1, 6:30 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Buckingham | 60 min |
| Jun 1, 7:06 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Roanoke | 54 min |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.